Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A reduced constraint $hp$ finite element method for shell problems
HTML articles powered by AMS MathViewer

by Manil Suri PDF
Math. Comp. 66 (1997), 15-29 Request permission


We propose and analyze an $hp$ finite element method for the Nagdhi shell model, based on rectangular elements. We show that for the bending-dominated case, assuming sufficient smoothness on the solution, the method is locking free in terms of both $h$ and $p$, as the thickness of the shell tends to zero. Our results are established under the assumption that the geometrical coefficients appearing in the model are piecewise polynomial functions.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 65N30, 73K15, 73V05
  • Retrieve articles in all journals with MSC (1991): 65N30, 73K15, 73V05
Additional Information
  • Manil Suri
  • Affiliation: Department of Mathematics and Statistics, University of Maryland Baltimore County, 1000 Hilltop Circle, Baltimore, Maryland 21250
  • Email:
  • Received by editor(s): August 5, 1994
  • Received by editor(s) in revised form: February 9, 1996
  • Additional Notes: Research partially supported by the Air Force Office of Scientific Research, Bolling AFB, DC, under Grant AFOSR F49620-92-J-0100.
  • © Copyright 1997 American Mathematical Society
  • Journal: Math. Comp. 66 (1997), 15-29
  • MSC (1991): Primary 65N30, 73K15, 73V05
  • DOI:
  • MathSciNet review: 1377665